MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 LEG BAG WITH FLIP-FLO¿ VALVE

C.R. BARD, INC. (COVINGTON) -1018233 LEG BAG WITH FLIP-FLO¿ VALVE
Catalog Number 151932
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Skin Irritation (2076); Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tubing connected to the patients suprapubic catheter was causing blisters on the patients abdomen.Reportedly, the tubing did not stay connected to the leg bag and easily separated.No medical intervention was reported.Per additional information received from patient's wife via the phone on (b)(6) 2018, she advised that she was taking the patient back to a dermatologist to determine if he had an infection or a skin sensitivity to the tubing material.Per additional information received from patient's wife via the phone on (b)(6) 2019, she stated that the dermatologist performed a biopsy on (b)(6) 2019 and the results will be available in a couple of weeks.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "a vinyl leg bag to be used with male external catheters, foley catheters or most other types of urinary catheters.Caution: this product contains natural rubber latex which may cause allergic reactions.Directions for use: 1.Separate notches within circles.Pull straps through holes and around leg.2.Position bag on leg with flutter valve at top.3.Attach catheter or extension tubing to top inlet.When wearing bag below knee, attach bard® extension tubing (catalog no.150615 or 4a4194).When using extension tubing, make sure to connect tube at least to the 3rd taper of the connector.4.To empty dispoz-a-bag®, push green lever on flip-flo¿ valve out and down.Important: be sure to reclose flip-flo¿ valve after emptying bag.5.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable, local, state and federal laws and regulations.Bard® dispoz-a-bag® accessories: ¿ leg bag holder ¿ 1-3/4¿ wide leg bag strap ¿ deluxe fabric leg bag straps ¿ extension tubing contact c.R.Bard, inc.1-800-526-4455 for information on these and other accessories.Pk7631715 08/2010 bard, dispoz-a-bag, and flip-flo are trademarks and/or registered trademarks of c.R.Bard, inc.Manufactured in mexico sterile unless package is opened or damaged." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the tubing connected to the patients suprapubic catheter was causing blisters on the patients abdomen.Reportedly, the tubing did not stay connected to the leg bag and easily separated.No medical intervention was reported.Per additional information received from patient's wife via the phone on (b)(6) 2018, she advised that she was taking the patient back to a dermatologist to determine if he had an infection or a skin sensitivity to the tubing material.Per additional information received from patient's wife via the phone on (b)(6) 2019, she stated that the dermatologist performed a biopsy on (b)(6) 2019 and the results would be available in a couple of weeks.
 
Event or Problem Description
It was reported that the tubing connected to the patients suprapubic catheter was causing blisters on the patients abdomen.Reportedly, the tubing did not stay connected to the leg bag and easily separated.No medical intervention was reported.Per additional information received from patient's wife via the phone on (b)(6)2018 , she advised that she was taking the patient back to a dermatologist to determine if he had an infection or a skin sensitivity to the tubing material.Per additional information received from patient's wife via the phone on (b)(6)2019 , she stated that the dermatologist performed a biopsy on (b)(6)2019 and the results would be available in a couple of weeks.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation of the returned sample noted one used leg bag with the extension tubing, a silicone foley catheter, with the flip-flo valve attached.The extension tubing was taped at the connection to the stair cut connector of the catheter.The tape was removed and excessive force was applied.Excessive force was also applied at connection to bag.We were unable to remove the tubing from the stair cut connectors.The extension tubing, bag, and catheter were evaluated with no obvious defects.No flash or foreign substances were noted throughout.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿1.Separate notches within circles.Pull straps through holes and around leg.2.Position bag on leg with flutter valve at top.3.Attach catheter or extension tubing to top inlet.When wearing bag below knee, attach bard® extension tubing (catalog no.150615 or 4a4194).When using extension tubing, make sure to connect tube at least to the 3rd taper of the connector.4.To empty dispoz-a-bag®, push green lever on flip-flo¿ valve out and down.Important: be sure to reclose flip-flo¿ valve after emptying bag.5.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable, local, state and federal laws and regulations." corrections:device evaluated by mfr.

Brand Name
LEG BAG WITH FLIP-FLO¿ VALVE
Common Device Name
LEG BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8297476
Report Number1018233-2019-00550
Device Sequence Number2701504
Product Code FAQ
UDI-Device Identifier00801741050923
UDI-Public(01)00801741050923
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number151932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer02/02/2019
03/27/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date02/08/2019
04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;